It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 07-12-2013, 12:56 PM   #1
Junior Member
(female)
 
Join Date: Jun 2013
Location: Florida
Posts: 10
amba35 HB User
Looking for advice please

Hi,
I am new to this board. I am currently taking this medication: Lamictal 100 mg 2x per day, Trazadone (100 mg to sleep), Abilify 10 mg 1x per day, xanax (as needed). I have been taking these medications for years and I feel great on them for the most part. I do wake up tired and fatigued everyday and I have had a lot of weight gain since taking them. I have suffered from severe heartburn for years and after an endoscopy, I found out that my esophagus, stomach and small intestine are very irritated and red. My GI surgeon feels that it is due to all the medications I take. I did look up side effects to these medicines and the lamictal, abilify and trazadone are known to cause GI problems including irritation and heartburn. My question is, is this medicine causing all my symptoms to be worse? Should I start to wean myself off this medication to try and start healing my digestive tract? I would like to continue the xanax as it really calms me down when I get anxiety. I am worried about coming off these pills as I have suffered from severe depression and bipolar in the past but I am thinking the side effects might be causing me even more problems and quite frankly I am tired of taking pills. Any ideas, suggestions?

 
Reply With Quote
Old 07-12-2013, 09:53 PM   #2
Senior Veteran
(male)
 
flamesabers's Avatar
 
Join Date: Sep 2011
Location: Rochester, MN
Posts: 789
flamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB User
Re: Looking for advice please

Hello,

Perhaps you could transition to other medication that isn't as harsh on your GI but still effective with minimizing your depressive and bipolar symptoms?

On the other hand, your need for medication may not be as great as before. Weaning yourself off the medications may work, seeing as you've been taking these medications for several years.

In either case, I recommend talking to your prescribing doctor to see how to best pursue the available options.

 
Reply With Quote
Sponsors Lightbulb
   
Old 07-13-2013, 11:24 AM   #3
Junior Member
(female)
 
Join Date: Jun 2013
Location: Florida
Posts: 10
amba35 HB User
Re: Looking for advice please

Thanks for the reply. I have decided to try and come off all the medicines except the xanax. That one doesn't have any known GI side effects and it really helps to calm me down when I need it. I am waiting on a call back from my doctor regarding tapering down but I went ahead last night and cut the dosage of all my pills by a little bit. I also cut the trazadone out completely. I haven't not taken a trazadone or something to sleep in years so I was a little nervous about how I was going to sleep. I took my xanax and laid down and frankly, had a great night of sleep! I don't feel sluggish and tired today like I usually do.

I have decided to do this because my GI problems are getting serious. I've have had 2 endoscopies this year with a 3rd one coming and series of GI tests. Surgery is an option down the road but quite frankly I would like to try anything I can to avoid something as serious and permanent as surgery.

Someone (a psychologist I know) told me that sometimes people take anti depressants for years and then decide to come off of them and function just fine, maybe even better. He said this is not the case for everyone and some people just need pills. I am going to see how I react without the pills for awhile. I can always go back on the medication if I need to in the future.

 
Reply With Quote
Old 07-13-2013, 11:26 AM   #4
Junior Member
(female)
 
Join Date: Jun 2013
Location: Florida
Posts: 10
amba35 HB User
Re: Looking for advice please

Thanks for the reply. I have decided to try and come off all the medicines except the xanax. That one doesn't have any known GI side effects and it really helps to calm me down when I need it. I am waiting on a call back from my doctor regarding tapering down but I went ahead last night and cut the dosage of all my pills by a little bit. I also cut the trazadone out completely. I haven't not taken a trazadone or something to sleep in years so I was a little nervous about how I was going to sleep. I took my xanax and laid down and frankly, had a great night of sleep! I don't feel sluggish and tired today like I usually do.

I have decided to do this because my GI problems are getting serious. I've have had 2 endoscopies this year with a 3rd one coming and series of GI tests. Surgery is an option down the road but quite frankly I would like to try anything I can to avoid something as serious and permanent as surgery.

Someone (a psychologist I know) told me that sometimes people take anti depressants for years and then decide to come off of them and function just fine, maybe even better. He said this is not the case for everyone and some people just need pills. I am going to see how I react without the pills for awhile. I can always go back on the medication if I need to in the future.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 05:28 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!